MAUDE Adverse Event Report: DEPUY MITEK LLC US ANTEROMEDIAL FEMORAL AIMER 7.5MM -NS; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK

DEPUY MITEK LLC US ANTEROMEDIAL FEMORAL AIMER 7.5MM -NS; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Model Number 254687
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device was received and evaluated.Visual observation reveals that the device is worn.This reusable device is approximately 9 years old and could¿ve seen heavy use in the field.Upon further observations the shaft is slight loose in the handle, confirming this complaint.No other anomalies were discovered on the device.The shaft was tugged and pulled but could not separate from the handle to ensure if the device is broken in two.Possible root cause could be that the device struck another hard surface/ object or possibly mishandled, however a specific root cause cannot be determined to explain what is keeping the shaft from not completely separating from the handle.A complaint search in depuy synthes mitek complaints system revealed no other complaints of any type for this lot that was released to distribution.And at this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that the anteromedial femoral aimer 7.5mm device was loose where the handle and driver meet.The sales rep stated that the customer did not report any patient harms to him.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.There were no reports of any injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The initial complaint was reviewed and found not reportable.The information in this complaint record reasonably suggests that a device malfunction has occurred, and the device malfunction has not caused or contributed to a death or serious injury, nor has the device malfunction caused a permanent impairment to a body structure, or required medical or surgical intervention to preclude permanent impairment of a body function, or permanent damage to a body structure, and the recurrence of this malfunction is not likely to cause or contribute to a death or serious injury if it were to recur.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The initial complaint was reviewed and found not reportable.The information in this complaint record reasonably suggests that a device malfunction has occurred, and the device malfunction has not caused or contributed to a death or serious injury, nor has the device malfunction caused a permanent impairment to a body structure, or required medical or surgical intervention to preclude permanent impairment of a body function, or permanent damage to a body structure, and the recurrence of this malfunction is not likely to cause or contribute to a death or serious injury if it were to recur.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Further investigation determined that the event is a reportable malfunction.Please disregard previous retraction report.Result codes: as a result of the investigation, an additional result code was revealed.Therefore, it has been updated to reflect the additional code.Investigation summary the complaint device was received and evaluated.Visual observation reveals that the device is worn.This reusable device is approximately 9 years old and could¿ve seen heavy use in the field.Upon further observations the shaft is slight loose in the handle, confirming this complaint.No other anomalies were discovered on the device.The shaft was tugged and pulled but could not separate from the handle to ensure if the device is broken in two.Possible root cause could be that the device struck another hard surface/object or possibly mishandled, however a specific root cause cannot be determined to explain what is keeping the shaft from not completely separating from the handle.A complaint search in depuy synthes mitek complaints system revealed no other complaints of any type for this lot that was released to distribution.And at this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
ANTEROMEDIAL FEMORAL AIMER 7.5MM -NS
Common Device Name
ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9130238
Report Number1221934-2019-58653
Device Sequence Number13890622
Product Code LXH
UDI-Device Identifier10886705013685
UDI-Public10886705013685
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254687
Device Catalogue Number254687
Device Lot Number0910613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer09/30/2019
08/07/2020
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date09/30/2019
08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1